MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE ILLUMINATE

IRIDEX CORPORATION G-PROBE ILLUMINATE
Model Number 16200-1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Typically, conjunctival / scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
It was reported to iridex that while using the g-probe illuminate laser delivery device, the patient experienced three (03) scleral burns.No permanent impairment was reported to iridex, and no medical intervention associated with the burn was reported to iridex.The local distributor provided a replacement probe to the hospital.The defective probe has been retained and is pending return to iridex.Although, it should be noted that probes are not serviced by iridex since they are single use and if the probes are used during treatment, it is recommended to dispose them as they become biohazard.No issues regarding the laser console being used during the treatment were reported to iridex.The reported settings used for treatment were consistent with the ifu (four 20-second passes per hemisphere; power: 1500 mv).No permanent impairment was reported to iridex, and no medical intervention associated with the burn was reported to iridex.Also, it was reported that the probe tip was burned when checked under the microscope.As per the ifu, following are the recommendations for treatment purpose - "keep the g-probe illuminate tip clean to minimize the risk of burns to the ocular surface.If the tip becomes dirty during the procedure, clean it gently with an alcohol swab.If dirt or discoloration on the tip cannot be removed by gentle cleaning, discard the g-probe illuminate.Scleral burns are not typical and may indicate contamination at the g-probe illuminate tip.If a scleral burn occurs, discontinue use and replace the g-probe illuminate immediately.The g-probe illuminate is a single-use product." it was confirmed via email that the probe tip was not cleaned when the first burn was noticed during the procedure, which could have contributed to two additional burns to the patient.In addition, the patient's eye was mildly hyperemic prior to treatment.Heat from the laser during the procedure may have caused the dilated blood vessels to bleed, which could have interfered with probe functionality and further contributed to corneal damage or burns, as reported in this adverse event.Although the treatment parameters were appropriate, the patient's mildly hyperemic eye may have caused blood to accumulate on the probe tip.Combined with the probe tip not being cleaned, this likely resulted in the patient experiencing three (03) scleral burns.The instructions for use (ifu) warn users that contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Since this risk is already identified in the ifu, and laser treatment inherently involves the application of heat to eye tissue, scleral burns are considered known and expected side effects of laser treatment.

Brand Name
G-PROBE ILLUMINATE
Common Device Name
G-PROBE ILLUMINATE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key24960750
Report Number2939653-2026-00006
Device Sequence Number21488765
Product Code GEX
UDI-Device Identifier00813125015718
UDI-Public00813125015718
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K162416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16200-1
Device Lot Number901506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale
Patient RaceWhite